MAUDE Adverse Event Report: MEDTRONIC (COVIDIEN); COVIDIEN CAUTERY DEVICE IN LARGE ENT

MEDTRONIC (COVIDIEN); COVIDIEN CAUTERY DEVICE IN LARGE ENT
Catalog Number DYNJ901761C
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a fire occurred while the cautery device was being used in an unidentified procedure.The mode, use, and settings of the cautery device were not reported.Information about the generator used at the time of the incident was not reported.No impact to the patient, the patient's stability, or to the unidentified procedure was reported.No injury to a staff member was reported.No sample was returned to the manufacturer for evaluation.Despite multiple good faith efforts to obtain additional information, the facility contact was unable or unwilling to provide any further patient, product, or procedural information to the manufacturer.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a fire occurred while the cautery device was being used in an unidentified procedure.

Common Device Name
COVIDIEN CAUTERY DEVICE IN LARGE ENT
Manufacturer (Section D)
MEDTRONIC (COVIDIEN)
710 medtronic parkway
minneapolis MN 55432 5604
MDR Report Key7530702
Report Number1423395-2018-00025
Device Sequence Number176070
Product Code LRO
UDI-Device Identifier10889942793419
UDI-Public10889942793419
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ901761C
Device Lot Number181B1835
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;